Article citationsMore >>

Eslami-Shahrbabaki M, Barfeh B, Nasirian M. Persistent Psychosis after Abuse of High Dose of Zolpidem. Addiction & Health. 2014;6 (3-4):159-162.

has been cited by the following article:

Article

Acute Delirium Caused by Single Small Dose of Zolpidem

1Department of Internal Medicine, Temple University/Conemaugh Memorial Hospital, 1086 Franklin Street, Johnstown, PA 15905, USA

2Department of Radiology, Wayne State University/Detroit Medical Center, 4201 St Antoine St, Detroit, MI 48201, USA


American Journal of Medical Case Reports. 2016, Vol. 4 No. 4, 137-139
DOI: 10.12691/ajmcr-4-4-7
Copyright © 2016 Science and Education Publishing

Cite this paper:
Hassan Tahir, Muhammad Adeel Saleemi, Christopher Wolfe, Vistasp Daruwalla. Acute Delirium Caused by Single Small Dose of Zolpidem. American Journal of Medical Case Reports. 2016; 4(4):137-139. doi: 10.12691/ajmcr-4-4-7.

Correspondence to: Hassan  Tahir, Department of Internal Medicine, Temple University/Conemaugh Memorial Hospital, 1086 Franklin Street, Johnstown, PA 15905, USA. Email: htahir@conemaugh.org

Abstract

Zolpidem, a non benzodiazepine hypnotic, exhibits minimal anxiolytic, muscle relaxant, and anticonvulsant properties due to its minimal effect on BZ2 receptors. Due to low drug abuse and better safety profile, Zolpidem has been increasingly used in practice. More number of patients with rare side effects is being reported due to increasing use of this drug. Zolpidem is considered safe and frequently used in hospitals when patients complain of insomnia during their stay in the hospital. In recent years, there have been reported cases of acute delirium and psychosis after zolpidem use. Majority of these rare neuropsychiatric side effects were seen in patients with the history of psychiatric illness and those taking more than 10mg of zolpidem. We present a case of acute agitation, confusion and hallucinations after administration of a small one time dose (5mg) of zolpidem in a male with no prior history of any psychiatric or substance abuse.

Keywords